Pre-Diabetes and Metformin

marissacarri
By marissacarri Latest Reply 2011-10-19 09:52:19 -0500
Started 2011-10-18 23:19:42 -0500

Hello! I'm currently taking Metformin as of this past Friday. I was diagnosed with pre-diabetes and pcos. I'm on Metformin 850mg 2x a day. I take one at 10:30pm and one at noon the next day. I also take Aldactone to block the male hormone that makes me grow facial hair. Ive been feeling nauseous all day and lately have been sleeping a lot. My biggest challenge is adjusting my food. I'm so nauseous I'm debating taking my meds right now. :/ is it okay to skip in this kind of situation? Thanks much! - Marissa


6 replies

peace13
peace13 2011-10-19 00:35:28 -0500 Report

I am also pre diabetic and am on metformine. I take it in the morning and evening. If I dont eat before I take it I get really nauseous.
also was that the dose the doctor started you out on? cause that seems a bit high as a starting dose but that could just be me
best of luck
take care

marissacarri
marissacarri 2011-10-19 08:54:53 -0500 Report

Yes. I was started on 850mg. When I started reading some threads, I realized my dosage is higher than others. Yesterday was my first day experiencing nausea. I even cried because I felt so horrible!

AutoX
AutoX 2011-10-19 02:52:06 -0500 Report

Are you going to your primary care doctor only, or are you going to a specialist? My primary care doctor sent me to a specialist and after I was able to stabilize, I stopped seeing the specialist (his recommendation). When things started to vary again, I went back to him and he has modified some of my meds. Among other things I take 2000 mg of metformin once a day with dinner. As a prediabetic, I was told to exercise and watch what I ate, but I did not take any meds (often times hypoglycemia - low blood sugar is a sign of prediabetes, so that last thing you need are meds to lower your BG even further).

redcamel
redcamel 2011-10-19 00:10:17 -0500 Report

Mari. This is just me but most docs want both doses of metformin taken the same day. morning and eve. My bottle even says take one tablet twice daily with food. Make sure you eat the same time you take the meds. Also why are you on metformin if you are pre diabetic? I am on 2000 mg a day with no pbs. Talk to the doc about nauseous. They usually start at a lower dose then increase based on how you feel and bs readings.

marissacarri
marissacarri 2011-10-19 09:50:58 -0500 Report

My bottle says the same but my doctor recommended I take one at night so part of the nauseousness would pass whilst I'm asleep? I'm going to call her Friday if it gets any worse! Thanks much!